Anxiety and Depression Support
17,469 members13,867 posts

Citalopram side effects?

So I’ve started taking my first anti-depressants, citalopram. I’m starting off with 10mg for two weeks and then increasing to 20mg after that. I’ve noticed online it states that common side effects include cold / flu like symptoms and insomnia, and I have been dealing with both of these ever since taking them.

Is this just a mild side effect of the medication? Or will this affect my immune system long term? My immune system is pretty good / strong so I don’t want this new medication to mess up my body. Does anyone have any experience / knowledge of citalopram and side effects? This is only the third day I’ve started taking them, and I feel very dizzy/tired, this heavy pressure in my head, headaches, sore/blocked ears, sore throat and extremely dry mouth with a horrible taste. Is this normal and harmless? Will these side effects go away once I get used to them or increase the dosage? I don’t want to feel even more awful :/.

Peace and Love,

Kelly

1 Reply
oldestnewest

Hello Kelly555, I am thinking you are taking the generic of Lexapro, I have taken it for a month now, the same dosage you have described. I go back to my doctor today after one month on the medication. I did get some symptoms and they have gone away, the popping of my ears I call it, it has went away, I did feel like I had a cold as well, but I do take blood pressure medication as well. The medication did wonders for the chest pain I was having, I am so thankful that my doctor had prescribed the medication to me, it has helped me with my anxiety and panic attacks.

2 likes
Reply

You may also like...